MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMAROLLER"; PLASMA ROLLER

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMAROLLER"; PLASMA ROLLER
Model Number WA22738S
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that her olympus hf plasma roller experienced an out of box failure.According to the initial reporter, the distal end of the device broke off inside the patient¿s bladder.Reportedly, the separated portion was successfully removed with no patient harm.Additional details relating to how the procedure was completed and whether the device will be returned have been requested, but no response has been received at this time.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted correct the event type from malfunction only to serious injury as well.Corrections made to b1, b2, h1, and h6.This supplemental report is also being submitted to provide the results of the device evaluation and legal manufacturer's final investigation.New information added on fields: d9, h3, h4 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's malfunction was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, it was likely that the issue was caused by wear and tear.The loop on the distal end of the electrode could wear out during use and might have broken, burned, or melted, especially if the electrode had been used multiple times.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's updated investigation.The device was evaluated by olympus.The loop wire is completely missing, however was returned with the device.Additionally, a microscope was used to inspect the device and found evidence of charred marks on the blue and yellow filters from the distal end side.

Brand Name
HF-RESECTION ELECTRODE "PLASMAROLLER"
Common Device Name
PLASMA ROLLER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17424507
Report Number9610773-2023-02063
Device Sequence Number5931163
Product Code FAS
UDI-Device Identifier14042761085417
UDI-Public14042761085417
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22738S
Device Lot Number1000044093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
09/02/2024
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/02/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown